Skip to main content

On Monadic Operators on Modal Pseudocomplemented De Morgan Algebras and Tetravalent Modal Algebras

Abstract

In our paper, monadic modal pseudocomplemented De Morgan algebras (or mmpM) are considered following Halmos’ studies on monadic Boolean algebras. Hence, their topological representation theory (Halmos–Priestley’s duality) is used successfully. Lattice congruences of an mmpM is characterized and the variety of mmpMs is proven semisimple via topological representation. Furthermore and among other things, the poset of principal congruences is investigated and proven to be a Boolean algebra; therefore, every principal congruence is a Boolean congruence. All these conclusions contrast sharply with known results for monadic De Morgan algebras. Finally, we show that the above results for mmpM are verified for monadic tetravalent modal algebras.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Adams, M. E., Principal congruences in De Morgan algebras, Eidimburgh Mathematical Society 30:415–421, 1987.

    Google Scholar 

  2. 2.

    Balbes, R., and P. Dwinger, Distributive lattices, University of Missouri Press, Columbia, 1974.

    Google Scholar 

  3. 3.

    Boicescu, V., A. Filipoiu, G. Georgescu, and S. Rudeanu, Łukasiewicz - Moisil Algebras, Annals of Discrete Mathematics 49, North - Holland, 1991.

  4. 4.

    Celani, S., Classical modal De Morgan algebras, Studia Logica 98(1–2):251–266, 2011.

    Article  Google Scholar 

  5. 5.

    Cignoli, R., Quantifiers on distributive lattices, Discrete Mathematics 96:183-197, 1991.

    Article  Google Scholar 

  6. 6.

    Coniglio, M., and M. Figallo, Hilbert-style presentations of two logics associated to tetravalent modal algebras, Studia Logica 102(3):525–539, 2014.

    Article  Google Scholar 

  7. 7.

    Cornish, W., and P. Fowler, Coproducts of De Morgan algebras, Bull. Aust. Math. Soc. 16:1–13, 1977.

    Article  Google Scholar 

  8. 8.

    Figallo, A. V., Tópicos sobre álgebras modales \(4-\)valuadas, Proceeding of the IX Simposio Latino–Americano de Lógica Matemática, (Bahía Blanca, Argentina, 1992), Notas de Lógica Matemática 39:145–157, 1992.

  9. 9.

    Figallo, A. V., N. Oliva, and A. Ziliani, Modal Pseudocomplemented De Morgan Algebras, Acta Univ. Palacki. Olomuc., Fac. rer. nat., Acta Univ. Palacki. Olomuc., Fac. rer. nat., Mathematica 53(1):65–79, 2014.

    Google Scholar 

  10. 10.

    Font, J., and M. Rius, An abstract algebraic logic approach to tetravalent modal logics, J. Symbolic Logic 65:481–518, 2000.

    Article  Google Scholar 

  11. 11.

    Loureiro, I., Axiomatisation et propriétés des algèbres modales tétravalentes, C. R. Acad. Sc. Paris, Serie I 295:555–557, 1982.

    Google Scholar 

  12. 12.

    Loureiro, I., Prime spectrum of a tetravalent modal algebra, Notre Dame Journal of Formal Logic 24:389–394, 1983.

    Article  Google Scholar 

  13. 13.

    Petrovich, A., Monadic De Morgan algebras. Models, algebras, and proofs (Bogotá, 1995), Lecture Notes in Pure and Appl. Math., 203, Dekker, New York, 1999, pp. 315–333.

  14. 14.

    Priestley, H. A., Ordered sets and duality for distributive lattices, Ann. Discrete Math. 23:39–60, 1984.

    Google Scholar 

  15. 15.

    Sankappanavar, H., Pseudocomplemented Ockham and De Morgan algebras, Zeitschr. f. Math. Logik und Grundlagen Math. 32:385–394, 1986.

    Article  Google Scholar 

  16. 16.

    Ziliani, A., On axioms and some properties of monadic four-valued modal algebras, Proceedings of the Third “Dr. Antonio A. R. Monteiro” Congress on Mathematics (Spanish) (Bahía Blanca, 1995), Univ. Nac. del Sur, Bahía Blanca, 1996, pp. 69–78.

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Aldo Figallo Orellano.

Additional information

Presented by Jacek Malinowski

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Figallo Orellano, A., Pascual, I. On Monadic Operators on Modal Pseudocomplemented De Morgan Algebras and Tetravalent Modal Algebras. Stud Logica 107, 591–611 (2019). https://doi.org/10.1007/s11225-018-9802-z

Download citation

Keywords

  • Tetravalent modal algebras
  • Monadic operators
  • Pseudocomplemented De Morgan algebras